Alert archive / Hawaii / Wind Advisories in 2019
Wind Advisory 28, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Sep 6, 2019, 3:37 AM HST for Hawaii County, Hawaii. It took effect at Sep 6, 2019, 9:00 AM HST. It was in force for 54 hr.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2019, 3:37 AM HST (13:37 UTC)
- In effect from
- Sep 6, 2019, 9:00 AM HST
- Expired
- Sep 8, 2019, 3:17 PM HST
- In force
- 54 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 13:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
323 WWHW70 PHFO 061337 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 337 AM HST Fri Sep 6 2019 HIZ026-070245- /O.NEW.PHFO.WI.Y.0028.190906T1900Z-190908T1900Z/ Kohala- 337 AM HST Fri Sep 6 2019 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 AM HST SUNDAY... The National Weather Service in Honolulu has issued a Wind Advisory, which is in effect from 9 AM this morning to 9 AM HST Sunday. * WINDS...East 25 to 35 mph with localized gusts over 45 mph in the Leeward Kohala area on the Big Island. * TIMING...Starting later this morning through Sunday morning. * IMPACTS...Winds this strong are capable of downing trees and causing power outages. Motorists, especially those in high profile vehicles, are urged to drive with extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph, or gusts of at least 50 mph, are expected. Motorists should use extra caution. && $$ RCB
5 follow-up statements
402 WWHW70 PHFO 070143 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 343 PM HST Fri Sep 6 2019 HIZ026-071445- /O.CON.PHFO.WI.Y.0028.000000T0000Z-190908T1900Z/ Kohala- 343 PM HST Fri Sep 6 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM HST SUNDAY... * WINDS...East 20 to 35 mph with localized gusts over 50 mph in the Leeward Kohala area on the Big Island. * TIMING...Through 9 AM HST Sunday. * IMPACTS...Winds this strong are capable of downing trees and causing power outages. Motorists, especially those in high profile vehicles, are urged to drive with extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph, or gusts of at least 50 mph, are expected. Motorists should use extra caution. && $$ Burke
454 WWHW70 PHFO 071333 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 333 AM HST Sat Sep 7 2019 HIZ026-080245- /O.CON.PHFO.WI.Y.0028.000000T0000Z-190908T1900Z/ Kohala- 333 AM HST Sat Sep 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM HST SUNDAY... * WINDS...East 20 to 35 mph with localized gusts over 50 mph through gaps and to the lee of the Kohala mountains on the Big Island. * TIMING...Through 9 AM HST Sunday. * IMPACTS...Winds this strong are capable of downing trees and causing power outages. Motorists, especially those in high profile vehicles, are urged to drive with extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph, or gusts of at least 50 mph, are expected. Motorists should use extra caution. && $$
521 WWHW70 PHFO 080147 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 347 PM HST Sat Sep 7 2019 HIZ026-081500- /O.EXT.PHFO.WI.Y.0028.000000T0000Z-190909T0400Z/ Kohala- 347 PM HST Sat Sep 7 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY... * WINDS...Northeast 20 to 35 mph with localized gusts over 50 mph. Areas over and just downwind from elevated terrain will see the strongest winds. * TIMING...Through 9 AM HST Sunday. * IMPACTS...Winds this strong are capable of downing trees and causing power outages. Motorists, especially those in high profile vehicles, are urged to drive with extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph, or gusts of at least 50 mph, are expected. Motorists should use extra caution. && $$
890 WWHW70 PHFO 081335 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 335 AM HST Sun Sep 8 2019 HIZ026-090245- /O.CON.PHFO.WI.Y.0028.000000T0000Z-190909T0400Z/ Kohala- 335 AM HST Sun Sep 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS...East 20 to 35 mph with localized gusts to 50 mph in the leeward Kohala area on the Big Island. * TIMING...Through this afternoon. * IMPACTS...Winds this strong are capable of downing trees and causing power outages. Motorists, especially those in high profile vehicles, are urged to drive with extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph, or gusts of at least 50 mph, are expected. Motorists should use extra caution. && $$ Gibbs
365 WWHW70 PHFO 090117 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 317 PM HST Sun Sep 8 2019 HIZ026-090230- /O.CAN.PHFO.WI.Y.0028.000000T0000Z-190909T0400Z/ Kohala- 317 PM HST Sun Sep 8 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Honolulu has cancelled the Wind Advisory. Winds have fallen below advisory criteria and will continue to weaken tonight. Therefore the Wind Advisory is cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Sep 5, 9:00 PM HST, 6 hours 37 minutes earlier.
Area forecast discussion, Sep 5, 9:00 PM HST, 6 hours 37 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 900 PM HST Thu Sep 5 2019 .SYNOPSIS... A high pressure ridge north of the Hawaiian Islands will keep moderate to breezy trade winds in the forecast into the weekend. Fairly stable conditions aloft will keep shower activity on the drier side for leeward areas through Saturday, otherwise expect typical windward and mauka showers favoring the overnight and early morning time periods. In the long range outlook, wetter trends are possible from Sunday on into the middle of next week. && .DISCUSSION... This evenings radar imagery shows isolated to scattered showers riding into the windward slopes of each island on the easterly trade winds. Periods of showers are forecast to continue over windward and mauka areas through the overnight and early morning hours. Afternoon upper air soundings show from Lihue and Hilo show trade wind temperature inversion heights at a fairly low level between 5000 to 6000 feet elevation. Inversion heights this low are due to strong subsidence aloft and will limit shower coverage across the state. A large high pressure ridge north of the Hawaiian Islands will keep moderate to breezy trade winds in the forecast for the next few days. Tropical Storm Akoni remains on track to pass well south of the state from Saturday night through Sunday. A slight increase in wind speeds may occur on Sunday as local pressure gradients respond to the pressure differences between the ridge to the north, and the low pressure center of the passing tropical system. Overall fairly stable weather conditions are forecast into the weekend with brief periods of showers moving into windward and mountain areas mainly in the overnight and early morning hours. An upper level ridge will keep strong subsidence over the state through Saturday limiting most of the shower activity to the windward slopes of each island. An upper level low will drift in northeast of the island chain, increasing instability and upper level lift. Expect periods of increased shower activity across the region from Sunday through next Thursday. && .AVIATION... Moderate to occasionally breezy east northeast trades will persist through the night. Thus, scattered showers will push up against the windward coast, slopes, and adjacent waters. MVFR conditions may develop at times do to mountain obscuration from the passing low clouds. Otherwise, only isolated activity is expected to push over the terrain and onto leeward areas. AIRMET Tango has been issued for tempo moderate turbulence below 7000 feet on south thru west facing areas of all islands and will remain in effect through at least 10Z. && .MARINE... Moderate to locally strong easterly trade winds will continue through the weekend due to a ridge north of the islands. A Small Craft Advisory (SCA) continues for the typically windier waters near Maui County and the Big Island. The SCA currently extends through Saturday, but will likely be extended, and possibly expanded to additional areas. Tropical Storm Akoni, southeast of the area, is forecast to strengthen and move west through the southern offshore waters Sunday and Monday. As high pressure builds to the north of the state and the tropical system moves by to the south, winds over the coastal waters will strengthen, which would support expanding the SCA, and its possible that some areas would reach gale conditions. The current small, north-northwest swell will slowly lower through Friday. Meanwhile, there are small southerly swells tonight with a slightly larger reinforcement Friday through the weekend. This reinforcement could bring advisory level surf to south facing shores Sunday and Monday. The trades will continue to produce choppy surf along east facing shores, with some increase in size expected by this weekend as winds strengthen and long- period swell energy from Hurricane Juliette fills in from the eastern Pacific. See the latest Oahu Surf Discussion (SRDHFO) for additional details on surf and swell. && .HFO WATCHES/WARNINGS/ADVISORIES... Small Craft Advisory until 6 PM HST Saturday for Maalaea Bay- Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. && DISCUSSION...Bohlin AVIATION...JT MARINE...M Ballard
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.